How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Altman Your Own Question
Dr. Altman
Dr. Altman, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 11113
Experience:  Practicing small animal veterinarian for 17 years.
53976849
Type Your Dog Veterinary Question Here...
Dr. Altman is online now
A new question is answered every 9 seconds

My dog ate a half tablet of generic sudafed. What d o I need

Customer Question

My dog ate a half tablet of generic sudafed. What d o I need to do?
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Altman replied 1 year ago.
Welcome to Justanswer! I am Dr. Altman and happy to assist you both todayPseudoephedrine (in sudafed) can cause some serious side-effects including vomiting, diarrhea, loss of appetite, any agitation/heavy panting. http://www.petplace.com/drug-library/pseudoephedrine/page1.aspxNow, as you can see from the above link, worse side-effects can include even tremors or seizures. Sudafed also comes in different strengths. An example, a dog 16 pounds should not ingest more than about 3-4mg of product. Sudafed usually comes in 30mg tablets, or even 60mg or higher. If this occurred in the last hour it would be advised to induce vomiting with hydrogen peroxide:To induce vomiting at home, give 1 teaspoon for every 10 pounds of body weight of 3% hydrogen peroxide and walk Gypsy around to mix it in the stomach. If no vomiting within 15 minutes, the dose can be repeated. It is an irritant to the stomach lining, and that is why it causes vomiting. I hope this information makes sense but if it occurred in the last hour please induce vomiting. If more than an hour please monitor for earliest signs of ingestion listed (vomiting, diarrhea, panting, agitation) and seek a veterinary er in your area. If you have more questions or if I can help in any other way, please do not hesitate to ask! If you would like to accept my answer, please press RATE OUR CONVERSATION (I am not compensated in any other way). Bonuses are always welcome. Thanks!If you have additional questions after you rate the question, you are welcome to request me for additional conversations if I am on-line or by beginning your question "Dr. Altman..." or "Dogdoc4u..." and others will leave the questions for me. Good luck to you both!!!
Expert:  Dr. Altman replied 1 year ago.
I am glad to see you were able to view my responses earlier. How is Gypsy doing after you asked the question? Were you able to induce vomiting? I would love an update when you are able...
Please let me know if I can be of any further assistance to you both today!
If you are satisfied with our chat please rate or accept so I may be compensated for my time. Thank you!